Doctor insights on:
What Is Thyroxine Stress Response
Placed on Synthroid (thyroxine) and prednisone the same day for thyroiditis and insufficiency. I started collapsing when stressed. Any explanations or thoughts?
See a Specialist: If you have 1 autoimmune syndrome (like hashimoto's thyroiditis) you are more likely to have another (like addison's disease). If you have addison's disease and you do not also take a mineralcorticoid (florinef), your blood pressure can become low, especially when stressed, which can prevent enough blood going to the brain and cause you to pass out. You need to alert your dr. Of your symptoms! ...Read moreSee 1 more doctor answer
Stress affects most people in some way. Acute (sudden, short-term) stress leads to rapid changes throughout the body. Almost all body systems (the heart and blood vessels, immune system, lungs, digestive system, sensory organs, and brain) gear up to meet perceived danger. These stress responses could prove beneficial in a critical, life-or-death situation. Over time, however, repeated stressful situations put a strain on the body that may contribute to physical and psychological problems. Chronic (long-term) stress can have real health consequences and should be addressed like any other health concern. Fortunately, research is showing that lifestyle changes and stress-reduction techniques can help people learn ...Read more
Can stress cause twitching?Even if not anxious at the time? Have OCD and miscarried 3 mon. ago. Synthroid (thyroxine) dose changed but 2 wks and still twitching.
Possibly.: OCD and anxiety occur frequently and any stresses such as your recent miscarriage, change in thyroid medications can cause a lot of stress in your body that you may need to see your psychiatrist to see if adjustment in your treatment is in order. Remember, when you have OCD, any change is very stressful. ...Read more
Just got a call from my gp if I am still alive? My TSH is 124 & T4 at 7. Is it life threatening? I started Synthroid (thyroxine) 100mg for last 3 days. Stressed!
TSH: First make sure hat your decimals are correct. The very high TSH indicates that you have low thyroid function either primary or secondary. Follow up with antibodies and listen to your doctor. You will be ok when it is all balanced. ...Read more
Dear sir, TSH= 0.006 T3= 1.75 nmol/l
T4= 15.3 ug/dl. I'm weakness , slow motivation, hyporeflexia , stress, dryness, I'm on 200mcg of L thyroxine ?
Hair loss for 18 months in crown area, first due to stress, then perhaps due to very low TSH as a result of Thyroxine dose increase. Iron levels fine. Hair is now finer / softer and continues to shed - will my hair ever go back to how it was ?
Wrong assumptions: Iron level not relevant. "Stress" probably not a factor. Very low TSH because of overdosed thyroid probably not part of it. Thin hair on top is very common as women get older. Other meds? Birth control? Menstrual history? Pregnancies? Weight change? When you see a dermatologist be prepared to detail these items. You might be helped by spironolactone or dutasteride. ...Read more
Can Beaus lines be caused by any of the following? Thanks
Or just happen: Most "stress" is actually good -- I need some "stress" to kick me into action so I can be productive and ultimately useful and fulfilled. Very often, "Beau's lines" just happen for no reason whatever. I'm glad you're managing your Hashimoto's, and I just wish everybody were as good an observer of their health as you are. ...Read more
Can stress alone cause hashimoto hypothyroidism? Would periods of high stress cause higher TSH levels even while on levothyroxine?
No: Should see endocrinologist to run s thyroid test ...Read more
T3 (liothyronine) 0.98, T4 8.79, TSH 1.24 told normal although endocrinologist said have nodules and thyroid looks stressed, prescribed low dose levothyroxine ..Why?
Ask the doctor: All laboratory results need to be interpreted in the clinical context and the doctor who ordered the tests is usually in the best position to do that. Having said that, your lab test are normal and you should ask the doctor who prescribed the medication. ...Read moreSee 1 more doctor answer